U.S. doctors online nowAsk doctors free
Roselle, NJ
A 41-year-old female asked:

Is the citrate anticoagulant given during plasma donation likely to cause diarrhea afterwards?

1 doctor answer3 doctors weighed in
Dr. Donald Colantino
Internal Medicine 61 years experience
Citrate: Reactions to the citrate in plasma donations are rare and due to temporary loss of calcium. If you experience diarrhea after plasma donations, it would most likely not be from the citrate but due to a nonspecific reaction. Some people experience nausea or lightheadedness,for example.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 16, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.